Alert archive / Oklahoma / Fire Weather Watches in 2012

Fire Weather Watch 2, NWS Tulsa, OK

February 22, 20124 counties in Arkansas; 15 counties in Oklahoma

NWS Tulsa, OK issued this fire weather watch at Feb 22, 2012, 3:17 PM CST for 4 counties in Arkansas; 15 counties in Oklahoma. It took effect at Feb 23, 2012, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 3:17 PM CST (21:17 UTC)
In effect from
Feb 23, 2012, 12:00 PM CST
Expired
Feb 23, 2012, 4:16 AM CST
In force
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pittsburg County, OK, Pushmataha County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2834 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS84 KTSA 222117
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CST WED FEB 22 2012

ARZ001-002-010-011-019-020-029-OKZ049-053-058-062-063-065>076-
231030-
/O.NEW.KTSA.FW.A.0002.120223T1800Z-120224T0100Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OTTAWA-MAYES-DELAWARE-OKFUSKEE-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-
HASKELL-LATIMER-LE FLORE-
317 PM CST WED FEB 22 2012

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FIRE WEATHER 
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...OKFUSKEE...OKMULGEE... 
   WAGONER...MAYES...DELAWARE...SEQUOYAH...PUSHMATAHA... 
   CHOCTAW...PITTSBURG...OTTAWA...MCINTOSH...MUSKOGEE...LE 
   FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...
   MADISON...CRAWFORD...BENTON... SEBASTIAN...CARROLL AND 
   FRANKLIN. 

HAZARDOUS WEATHER...
 * A STRONG COLD FRONT WILL MOVE THROUGH THE AREA DURING THE 
   DAY THURSDAY.  GUSTY NORTH WINDS APPROACHING 35 MPH WILL 
   BE LIKELY BEHIND THE FRONT WITH RELATIVE HUMIDITIES IN THE 
   20 TO 25 PERCENT RANGE THURSDAY AFTERNOON. ALTHOUGH HUMIDITIES
   WILL BEGIN TO RECOVER THURSDAY EVENING...GUSTY NORTH WINDS 
   WILL REMAIN THURSDAY NIGHT INTO FRIDAY. 

IMPACTS...
 * THE PURPOSE OF FIRE WEATHER WATCHES AND RED FLAG WARNINGS ARE 
   TO ALERT LAND MANAGEMENT AGENCIES OF DEVELOPING WEATHER 
   CONDITIONS THAT...WHEN COMBINED WITH CRITICALLY DRY WILDLAND 
   FUELS...COULD LEAD TO DANGEROUS WILDFIRES. TIMELY AND 
   ACCURATE WATCHES AND WARNINGS ENABLE FIRE FIGHTING AGENCIES 
   TO MANAGE RESOURCES AND PREPARE APPROPRIATE SUPPRESSION 
   RESPONSES FOR PROTECTING LIFE AND PROPERTY. 

DEFINITION...
 * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER 
   CONDITIONS ARE FORECAST TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
1 follow-up statement
130 
WWUS84 KTSA 231016
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
416 AM CST THU FEB 23 2012

ARZ001-002-010-011-019-020-029-OKZ049-053-058-062-063-065>076-
240100-
/O.UPG.KTSA.FW.A.0002.120223T1800Z-120224T0100Z/
/O.NEW.KTSA.FW.W.0003.120223T1700Z-120224T0100Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OTTAWA-MAYES-DELAWARE-OKFUSKEE-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-
HASKELL-LATIMER-LE FLORE-
416 AM CST THU FEB 23 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST 
THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...OKFUSKEE...OKMULGEE... 
   WAGONER...MAYES...DELAWARE...OTTAWA...PUSHMATAHA...CHOCTAW... 
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE... 
   LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...
   CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. 

 * THIS WARNING REPLACES THE FIRE WEATHER WATCH THAT WAS IN
   EFFECT. 

HAZARDOUS WEATHER...
 * WARM TEMPERATURES...GUSTY NORTHWEST WINDS AND LOW RELATIVE
   HUMIDITIES WILL RESULT IN RED FLAG CONDITIONS BEING MET LATE
   THIS MORNING THROUGH THIS AFTERNOON.

 * LOW RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE EXPECTED THIS
   AFTERNOON. 

 * STRONG NORTHWEST WIND GUSTS AROUND 35 MILES AN HOUR WILL BE
   COMMON LATE THIS MORNING THROUGH THE AFTERNOON. 

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ054>057-059>061-064-240100-
/O.NEW.KTSA.FW.W.0003.120223T1700Z-120224T0100Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK-
416 AM CST THU FEB 23 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST 
THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CREEK...TULSA...ROGERS...PAWNEE...WASHINGTON... 
   OSAGE...CRAIG AND NOWATA. 

HAZARDOUS WEATHER...
 * WARM TEMPERATURES...GUSTY NORTHWEST WINDS AND LOW RELATIVE
   HUMIDITIES WILL RESULT IN RED FLAG CONDITIONS BEING MET LATE
   THIS MORNING THROUGH THIS AFTERNOON.

 * LOW RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE EXPECTED THIS
   AFTERNOON. 

 * STRONG NORTHWEST WIND GUSTS AROUND 35 MILES AN HOUR WILL BE
   COMMON LATE THIS MORNING THROUGH THE AFTERNOON. 

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this fire weather watch went out at Feb 22, 2:31 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 22, 2:31 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
231 PM CST WED FEB 22 2012

.DISCUSSION...
UNSEASONABLY WARM/DRY WEATHER CONTINUES THIS AFTERNOON AHEAD OF
NEXT COLD FRONT...WHICH IS FORECAST TO MOVE INTO FAR NORTHEAST
OKLAHOMA LATE TONIGHT. THE FIRE WEATHER THREAT WILL INCREASE BY
THURSDAY AFTERNOON ALONG/BEHIND THE FRONT WITH THE POTENTIAL FOR
RED FLAG CONDITIONS SOUTH OF INTERSTATE 44. WILL THEREFORE ISSUE
A FIRE WEATHER WATCH FOR AFOREMENTIONED AREAS THURSDAY AFTERNOON
THROUGH 700 PM THURSDAY EVENING. GUSTY NORTHWEST WINDS WILL LIKELY
REMAIN THURSDAY NIGHT INTO FRIDAY BEHIND THE FRONT AS SURFACE
HIGH PRESSURE BUILDS INTO THE REGION.

STRONG UPPER LOW/TROUGH WILL SWING OUT OF THE PACIFIC NORTHWEST
INTO THE NORTHERN/CENTRAL PLAINS LATE THIS WEEKEND INTO MONDAY
WITH ANOTHER COLD FRONT APPROACHING/STALLING NEAR THE AREA. STILL
SOME UNCERTAINTIES REGARDING HOW FAR SOUTH COLD FRONT WILL MAKE
IT...INCLUDING THE TIMING/TRACK OF SECONDARY UPPER WAVE ON TUESDAY.
FOR NOW WENT WITH A BLEND OF THE COOLER ECMWF SOLUTION/WARMER MEX
GUIDANCE WITH A CHANCE FOR SHOWERS/THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  61  33  55 /   0  10   0   0
FSM   43  70  35  58 /   0   0   0  10
MLC   46  70  36  57 /   0   0   0  10
BVO   38  60  29  55 /   0  10   0   0
FYV   42  67  31  51 /   0  10   0  10
BYV   47  67  33  51 /   0  10   0  10
MKO   44  67  32  55 /   0   0   0  10
MIO   45  65  34  53 /  10  10   0  10
F10   49  68  35  57 /   0   0   0  10
HHW   44  74  36  59 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM NOON THURSDAY TO 7 PM THURSDAY FOR
     OKZ049-OKZ053-OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FIRE WEATHER WATCH FROM NOON THURSDAY TO 7 PM THURSDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...20
LONG TERM....12
Hazardous weather outlook, Feb 22, 12:53 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CST WED FEB 22 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CST WED FEB 22 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
WARMER TEMPERATURES ARE EXPECTED TO REACH 70 DEGREES OR BETTER THIS
AFTERNOON. DRY AIR IN PLACE COMBINING WITH THE WARM TEMPERATURES...
ALONG WITH A FEW SURFACE WIND GUSTS BETWEEN 20 AND 25 MPH WILL
PRESENT A LIMITED FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
         POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
FIRE WEATHER CONCERNS WILL INCREASE ON THURSDAY AND FRIDAY.
DESPITE COOLER TEMPERATURES...STRONGER WINDS BEHIND THE PASSAGE OF
A COLD FRONT THURSDAY DURING THE DAY. ANOTHER FRONTAL PASSAGE ON
SUNDAY WILL ELEVATE FIRE WEATHER CONCERNS ONCE AGAIN. IN
ADDITION...THERE WILL BE THUNDERSTORM POTENTIAL WITH THE WEEKEND
SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 1:28 AM CSTSpecial Weather StatementTSAFranklin32 min

Nearby

Fire Weather Watches in Oklahoma, 2012Fire Weather Watches in Arkansas, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.